Puerto Rico, 2005Flash Flood in Puerto Rico, July 19, 2005
July 19, 2005 · NWS SJU · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 19, 2:00 PM AST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM AST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
200 PM AST TUE JUL 19 2005
.DISCUSSION...NOT AN EASY FORECAST TODAY. FEATURES IN PLACE AS TO
PRODUCE SOME ACTIVE WEATHER LAST NIGHT BUT SHOWERS AS WELL AS
RAINFALL AMOUNTS REPORTED WERE MINIMUM. THE 12Z SOUNDING MEASURED A
CONSIDERABLE MOIST AND UNSTABLE LOCAL AIRMASS WITH 2.05 INCHES OF
PRECIPITABLE WATER AND VALUES OF K AND LI OF 32 AND -7.9
RESPECTIVELY. DEW POINT VALUES OF AROUND 78 DEGREES WERE ALSO
MEASURED LOCALLY.
AT THE UPPER LEVELS THERE IS A TUTT CENTERED SOMEWHERE SOUTH OF
HISPANIOLA...PRODUCING A NORTHWARD UPPER FLOW OVER PUERTO RICO AND
THE U.S. VIRGIN ISLANDS. THIS FLOW IS ADVECTING UPPER LEVEL CLOUDS
INTO THE AREA FROM THE LOWER LATITUDES.
SHOWERS NOTED UPSTREAM SHOULD MOVE INTO THE LOCAL ISLANDS AND SOME
OTHER CAN DEVELOP ACROSS THE LAND OF PUERTO RICO. AGAIN SEEMS THAT
THE LOCAL AIRMASS REMAINS UNSTABLE ENOUGH AND MOIST AS TO ALLOW FOR
THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS OVER PUERTO RICO. HOWEVER STEERING WINDS OF AROUND 25
KNOTS WERE NOTED AND THE PRECIPITATION SHOULD MOVE QUICKLY WITH
ALMOST SAME SPEED.
&&
.AVIATION...A SIGMET WAS ISSUED FOR THE AREA OF STRONG THUNDERSTORMS
EXTENDING FROM NORTHEAST OF PUERTO RICO EASTWARD TO BEYOND THE
LEEWARD ISLANDS.
&&
.HYDROLOGY...ALTHOUGH THE PRECIPITATION IS MOVING RAPIDLY...THE
SHOWERS ARE SUFFICIENTLY HEAVY AS TO PRODUCE SOME URBAN FLOODING
ACROSS THE SECTORS OF PUERTO RICO.
&&
.CLIMATE...THE WEATHER STATION AT THE LMM INTERNATIONAL AIRPORT...SO
FAR THIS MONTH HAVE RECEIVED 4.28 INCHES OF RAINFALL WHICH IS 2.01
INCHES ABOVE THE NORMAL VALUE OF 2.27. YEAR TO DATE...FOR THE LMM
INTERNATIONAL AIRPORT THE MEASURED RAINFALL IS 16.93 INCHES ABOVE
THE NORMAL VALUE OF 22.25. SINCE JANUARY FIRST 39.18 INCHES OF RAIN
HAVE BEEN MEASURED AT THE LMM WFO STATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 79 88 / 50 50 30 30
STT 79 87 80 87 / 50 50 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.
&&
11
Hazardous weather outlook, Jul 19, 6:30 AM AST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE JUL 19 2005
PRZ001>013-AMZ710>750-201000-
630 AM AST TUE JUL 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.DAY ONE...TODAY AND TONIGHT
A WEAK TROPICAL WAVE WILL COMBINE WITH LOCAL EFFECTS AND WILL LEAD
TO SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
MAINLY THE CENTRAL AND WEST INTERIOR OF THE ISLAND. ANY
THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG WITH HEAVY
DOWNPOURS...FREQUENT LIGHTNING AND BRIEF WIND GUSTS. THE HEAVY
DOWNPOURS WILL RESULT IN SIGNIFICANT PONDING OF WATER ON
ROADWAYS...POOR VISIBILITY...AND AT LEAST SOME URBAN AND SMALL
STREAM AND RIVER FLOODING AS WELL AS MUD SLIDES ACROSS THE HIGHER
TERRAINS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL
TERRAIN MAY RESULT IN POSSIBLE URBAN FLOODING DURING THE AFTERNOON
ACROSS CLIMATOLOGICAL FAVORED AREAS.
WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL
CRAFT ADVISORY BE ISSUED.
VIZ001-002-AMZ710>730-201000-
630 AM AST TUE JUL 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS INCREASING THE
POTENTIAL FOR HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
ISLANDS.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL
EFFECTS MAY RESULT IN ISOLATED TO SCATTERED SHOWERS. AN ISOLATED
COASTAL THUNDERSTORM OR TWO ARE ALSO POSSIBLE.
WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL
CRAFT ADVISORY BE ISSUED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Flash Flood, North Central
- When
- July 19, 6:15 PM AST to 10:15 PM AST
- Where
- North Central County, Vega Alta
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 18.417, -66.333
River Cibuco was reported out of its banks along roads 620 and 647 in the municipality of Vega Alta.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in North Carolina, July 19, 20051 death · 1 event
- Heat in Washington, July 19, 20051 death · 1 event
- Lightning Strikes in Georgia, July 19, 20051 injured · $382,000 · 3 events
- Flash Flooding and Flood in Kansas, July 19, 2005$450,000 · 7 events
- Lightning Strike in New Hampshire, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$200,000 · 1 event
- Lightning Strike in North Carolina, July 19, 2005$100,000 · 1 event
- Flash Flood in North Carolina, July 19, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strikes in Rhode Island, July 19, 2005$30,000 · 52 kt wind · 4 events
- Damaging Wind and Lightning Strike in New Hampshire, July 19, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Maine, July 19, 20051 injured · $20,000 · 1 event
- Flash Flood and Hail in Minnesota, July 19 to 20, 20052.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460978.